My son's doc prescribed .25 mg BID for panic attacks and anxiety. Since he is highly sensitive to meds (I know from 33 years of many different seizure meds - currently Vimpat & Trileptal) I started him on .125 mg BID instead. He is of course very sleepy and he hates it. When the med peaks it actually makes him anxious in a drunk way. I was planning to up the dose to the .25 mg BID tomorrow (3 days on .125 so far) but am hesitant unless I can be sure the sleepiness will subside with time. Thoughts from the experienced would be greatly appreciated.
He will get use to it. Clonazepam is a long acting med and will slowly build in his system over time, that being said he is on a very low dose and his body will slowly become resistant to its effects. Not so sure the sleepiness will subside, but take it slow and see how he does. I suspect he will do just fine.
some people have a reaction to certain benzo's, my husband included, whereas when they wear off, they get very anxious to the point where it can be a very severe problem. Please let his doctor know that he is anxious after it wears off!! The sleepiness WILL wear off, but the anxiousness MIGHT get worse.
Best of luck to you!!
I hear you saying that when the med PEAKS your son is anxious in a drunk way. Why not ask your pharmacist about how ALL of the drugs your son takes being compatible and if your current dosing schedule & timing is a good one. Also mention your son's symptoms when the clonazepam is peaking. Take what you learn in consideration & use it to help you with the questions you ask of your son's prescribing Dr. (clonazepam). Pharmacists are the experts when it comes to drugs. Their doctorate is in pharmacology whereas an MD or OD must learn many different fields of medicine. An exception would be the few who specialize in pharmacology. The prescribing Dr. needs to be informed of what's happening to your son when the clonazepam peaks. Look to that Dr. for what to do next.
Overall I'd guess that your son needs to get used to his current dose of clonazepam before it's increased. His reaction when it peaks needs to be addressed to both you and your son's satisfaction (if he's old enough) before increasing the dosage. Having anxiety in a drunk kind of way could be the sleepiness he feels along with anxiety. I would question if the clonazepam is helping him at all, and if so, why he has this reaction at peak times. Get a clear explanation of "peak times". Personally, I've been on trileptal and clonazepam without any difficulty.
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Feb 2010 • 7 answers
Posted 18 Jan 2011 • 1 answer
Posted 6 Apr 2011 • 2 answers
Posted 28 Dec 2017 • 1 answer
Posted 23 hours ago • 0 answers